Dermatology Reports

Journal Information
ISSN / EISSN : 2036-7392 / 2036-7406
Published by: PAGEPress Publications (10.4081)
Total articles ≅ 219
Current Coverage
SCOPUS
ESCI
PUBMED
PMC
DOAJ
Archived in
EBSCO
SHERPA/ROMEO
Filter:

Latest articles in this journal

Elena Pierobon, Lerica Germi, Andrea Sechi, Giampaolo Trevisan, Elena Pezzolo, , Luigi Naldi
Published: 29 October 2021
Abstract:
Dermatoses affecting palms may represent a dermatologic challenge from both the diagnostic, and therapeutic point of view. Patients with supposedly occupational dermatitis can spend months or even years in a frustrating attempt to avoid contact with possible irritants or allergens. To underline the importance of a thorough unbiased analysis of the patient’s history and clinical features, we present the iconic case of a bricklayer affected by a chronic, disabling desquamation of palms which in the end was classified as keratolysis exfoliativa (KE) attributed to ranolazine-intake, an antianginal drug. To the best of our knowledge, this specific adverse effect of drug-induced KE of palms has never been reported before in association with ranolazine.
Reema Al Essa,
Published: 29 October 2021
Abstract:
Neurofibromatosis type 1 (NF1) is one of the most autosomal dominant genetic disorders. NF1 vasculopathy is a rare complication of NF1 with prevalence up to 6% including aneurysms, arterial stenosis, aorta coarctation and arteriovenous malformations
, Mohammed Turkmani,
Published: 29 October 2021
Abstract:
The major discovery of the novel therapeutic Janus kinase (JAK) inhibitors has been implicated in several dermatological diseases. Recently, studies have shown the efficacy and encouraging results of oral JAK inhibitors as a treatment for alopecia areata (AA). Due to the novelty of this treatment, potential side effects are not fully explored. In this paper, we present a case of a 28-year-old male with a 10-year history of alopecia totalis (AT) treated successfully with tofacitinib with encouraging effects on hair regrowth; however, a significant worsening of the patient’s facial acne was observed four months after AT treatment initiation. JAK inhibitors have promising results in the management of different dermatological conditions including moderate-severe forms of AA with few reported adverse events. Acne exacerbation is a unique observed adverse effect of this therapy. More thorough larger sized studies are needed to further characterize the association between acne exacerbation and the use of JAK inhibitors.
, Giovanna Galdo, , Giandomenico Roviello, Michele Aieta, Raffaele Conca
Published: 29 October 2021
Abstract:
Kaposi’s sarcoma (KS) is a rare inflammation-based vascular cancer involving the skin. The viral aetiology of KS is the human herpesvirus 8 (HHV-8). KS may be frequently diagnosed in immunosuppressed kidney-transplanted patients, while is less common in patients with dialysis. It is known that various immunological abnormalities can lead to impaired immune status in uremic patients. It is noteworthy that despite the incidence of KS in patients with renal impairment, only few cases have reported efficacy and safety profile of KS targeting anti-cancer drugs in this kidney disease population. Herein, we report the first case of a symptomatic KS patient with renal disease in haemodialysis and focus on its therapeutic management. We also review the main data available from literature regarding the safety of KS therapy in dialysis patients.
Trang Le Thi Thuy, Thang Nguyen Tat, , Hao Nguyen Trong, Trung Van The
Published: 27 October 2021
Abstract:
Background: Alopecia areata (AA) is a tissue-specific autoimmune disease characterized by non-scarring and rapid onset of hair loss. Interleukin (IL)-17A is mainly produced by T helper 17 (Th17) cells and may play a crucial role in the pathogenesis of various autoimmune diseases including AA.Objectives: We conducted this research to measure serum level of IL-17A in patients with AA and investigated its relationship with the clinical manifestations in patients with AA.Methods: We assessed 36 patients with AA and 20 healthy control subjects. Demographic information and clinical characteristics were determined by physical examination and via the review of medical history. Serum IL-17A was measured by using enzyme-linked immunosorbent assay.Results: Serum IL-17A concentration was significantly higher in patients with AA than in the control group (P=0.004). The AA patients with severe presentation, personal atopy, nail abnormalities, or active phase had significantly higher serum IL-17A levels compared to others without these signs.Conclusion: Increased serum IL-17A levels in patients with AA correlate with severity and indicate an active disease state. These findings suggest that IL-17A may play an important role in determining the pathogenesis of AA and may serve as a valuable clinical biomarker of this disease.
Haruhiko Otsuka, , , Chihiro Takemori, Haruki Jimbo,
Published: 27 October 2021
Abstract:
Regorafenib is an oral multikinase inhibitor targeting several tyrosine kinase receptors including BRAF and epidermal growth factor receptor (EGFR), and is approved as a third-line treatment for metastatic gastrointestinal stromal tumor (GIST). While acneiform eruptions have been observed in patients receiving other BRAF and EGFR inhibitors, the commonly reported adverse reactions to regorafenib are fatigue and palmar-plantar erythrodysesthesia. Herein, we report, to the best of our knowledge, the first case who presented with a severe acneiform eruption 24 months after beginning regorafenib for the treatment of GIST. A 61-year-old woman developed GIST with multiple liver metastases, and she was treated with imatinib and sunitinib. However, these therapies were discontinued, and regorafenib was administered. Twenty-four months after beginning regorafenib, she developed an acneiform eruption on her back. Histopathologic analysis of a skin biopsy from the back revealed neutrophilic suppurative folliculitis. Therefore, she postponed regorafenib administration for 2 months and was treated with topical application of clindamycin phosphate hydrate, which was effective. Consistent with reported evidence that the presence of acneiform eruption and the efficacy of EGFR inhibitors are positively associated, regorafenib had good anticancer activity in our patient. Ultimately, we found that although regorafenib-associated skin toxicities usually appear within 1 month of treatment, patients potentially can present with delayed-onset acneiform eruptions even 24 months later.
, Deborah Saraggi, Luigi Naldi
Published: 6 October 2021
Abstract:
Plasma cell leukemia (PCL) is a rare variant of leukemia with an aggressive clinical course and a poor prognosis. The cutaneous involvement in PCL is very rare either at clinical presentation of leukemia, namely “leukemia cutis”, or in the metastatic PCL to the skin. We present a case of eruptive multiple cutaneous nodules in a 56-year-old man with metastatic PCL. Histologically, a diffuse dermal and subcutaneous infiltration of ovoid cells with amphophilic cytoplasm and eccentrically located nucleus consistent with plasmacytoid morphology was observed. Neoplastic cells showed strong immunoexpression for CD138 and CD38 consistent with plasma cells phenotype, and loss of expression of CD56. Kappa light chain restriction similar to the phenotype of his PCL was demonstrated. We suggest that the evaluation of new skin lesions in leukemic patients should include a histopathologic examination to establish the diagnosis as soon as possible and a correct management of the disease.
Antônio Pedro Schettini, José Carlos Sardinha, Elyana Almeida Marques,
Published: 6 October 2021
Abstract:
Syphilis is one of the greatest masqueraders in dermatology, like mycosis fungoides or sarcoidosis. In fact, secondary syphilis can simulate different dermatological conditions, not only clinically but also histopathologically. A 34-year old Brazilian man from Manaus (Amazonas) attended our Department complaining for 2 weeks of asthenia, weight loss and multiple asymptomatic disseminated erythematous papules and scaly plaques with well-defined borders and a tendency to confluence were observed on the trunk, neck and extremities, clinically similar to psoriasis guttata. The skin biopsy and laboratory tests disclosed secondary syphilis and the patient was treated with intramuscular benzathine penicillin with prednisolone, with a complete resolution. Psoriasiform syphilis, which imitates psoriasis, was well known by old dermatologists and was called syphilide psoriasiforme or psoriasis syphilitique. Psoriasiform syphilis is one of the atypical presentations of secondary syphilis and dermatologists should be aware of psoriasiform syphilis in order not to improperly treat syphilis patients with immunosuppressive drugs; also, pathologists should be aware of secondary syphilis histopathological features.
Back to Top Top